Reaction to medication

Hi there, is anyone on retigabine? Are you having any side effects such as number lips, bouncing head and slurry words within about 1hr from taking the medication? I have catamenial epilepsy I was diagnosed in 2008 and my seizures and still not controlled. The only happen around me ovulation and menstrual cycle and dont last very long Im fine in about 10 mins after just a bit tired. I am also on lamotrigine. Not getting anywhere with the hospital very frustrated!

Thanks Gill

3 Replies

  • Hi Daiseybell17

    It must be awful living with these symptoms. They could be side-effects of retigabine. If you can’t get through to the hospital, you could talk to your GP. If necessary, the GP can contact the hospital for guidance.

    If you haven’t already, you may wish to view our information on catamenial epilepsy (this is the name for seizure connected to the menstrual cycle). This has information on treatment for this type of epilepsy.

    I hope you receive some advice soon.


    Diane Wallace

    Advice and Information Team

  • Thanks for your response Diane.

    I know everything there is to know about my catamenial epilepsey as I have read every paper possible and spoken with several consultants. My GP enjoys when I visit him as I seem to educate him on my epilepsey as they are general practitioners this is something they have very limited knowledge of. I know that my medication is the cause of these feelings I just wanted to know if others have had the same reaction and what have they done.

    Thanks again

  • Do you have a good local pharmacist that you use for all your repeat medications?

    I recently had a bad reaction to another drug, unrelated to the AED, because they interfered with the way my body took up the AED.

    A chat with the phamacist was really enlightening and helped sort it out quickly. The pharmacist even tried to locate a source of the original drug which was no longer to be supported or paid for by NICE and found a much closer match with the same 'salts' as the branded product, which, to date, has caused no further problem. The pharmacist even contacted and advised my surgery, on my behalf, as to which drug should be specified on the prescription to avoid a repeat problem.

    I think sometimes a pharmacist has more information and knowledge about the side effects and interactions of medications than do some GP's or consultants.

    My problem was caused by the change from a 'branded' drug to a generic and it wasn't actually the drug itself but the 'salts' used to absorb it into the body. It was a rare reaction but it is worth looking at any other medications you are taking and any changes that may have been made between branded products, generics or even manufacturer.

You may also like...